Journal of Emergencies, Trauma, and Shock
Home About us Editors Ahead of Print Current Issue Archives Search Instructions Subscribe Advertise Login 
Users online:326   Print this pageEmail this pageSmall font sizeDefault font sizeIncrease font size   
CASE REPORT
Year : 2012  |  Volume : 5  |  Issue : 3  |  Page : 274-275

Septic thrombophlebitis in a HIV-positive intravenous drug user


Department of Radiology, "Luigi Sacco" University Hospital, Via G.B. Grassi 74, 20157, Milan, Italy

Correspondence Address:
Massimo Tonolini
Department of Radiology, "Luigi Sacco" University Hospital, Via G.B. Grassi 74, 20157, Milan
Italy
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0974-2700.99711

Rights and Permissions

Septic thrombophlebitis of the pelvic veins may occur secondary to non-sterile intravenous drug injection and represents an uncommon yet life-threatening condition, most usually manifesting with persistent spiking fever and limb edema. Risk is further increased in HIV-infected people. High clinical suspicion and prompt imaging assessment with contrast-enhanced multidetector CT are necessary for correct diagnosis and staging, since early treatment prevents further complications such as systemic embolization.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2363    
    Printed115    
    Emailed0    
    PDF Downloaded17    
    Comments [Add]    

Recommend this journal